Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Took augmentin for vaginal infection. Relieved of pain. Changed to azithromycin. Still having pain and itching in clitoris and vagina.

Hi, I ve had an infection of some kind for the past ten days in the vaginal and pelvic area. I took augmetin for four days and the pelvic pain went away. Then I switched to azithromycin . I still have pain on the left side of the labial area and in the clitoral area and inside the vagina and itching. Should I go back on augmentin for another 10 days will that clear it?
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  458
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
General & Family Physician 's  Response
Hi,

Welcome to HCM,

Vaginal infection can be bacterial, fungal, protozoal, or viral.

Augmentine is an effective antibiotic, but it will be effective against susceptible bacterial infections only.

Ideally, selection of antibiotic should be done on the basis of Culture and Sensitivity test of vaginal swab.

During antibiotic course, bacterial infection may diminish, but silent fungal infection can proliferate.

In my opinion, you should visit a Gynecologist/VD specialist.

On the basis of examination and investigations (if required), your doctor can diagnose the infection and treat it accordingly.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Sat, 11 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor